Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 10, 2004, 2:33 PM PDT for San Bernardino County, California. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2004, 2:33 PM PDT (21:33 UTC)
- Expired
- Sep 10, 2004, 4:30 PM PDT
- In force
- 117 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 64 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 102135 FFWVEF CAC071-102330- /X.NEW.KVEF.FF.W.0004.040910T2133Z-040910T2330Z/ /0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 233 PM PDT FRI SEP 10 2004 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 430 PM PDT * AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER ALONG I-15 NEAR MOUNTAIN PASS. * THE STORM PRODUCING FLASH FLOODING WILL CONTINUE TO IMPACT I-15 NEAR MOUNTAIN PASS BETWEEN MILE MARKER 166 AND 175. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3552 11573 3537 11560 3551 11530 3566 11546 $$ CZYZYK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 3:15 AM PDT, 11 hours 18 minutes earlier.
Area forecast discussion, Sep 10, 3:15 AM PDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 315 AM PDT FRI SEP 10 2004 .SYNOPSIS...MONSOONAL MOISTURE WILL REMAIN IN PLACE OVER THE REGION TODAY AS A LARGE RIDGE OF HIGH PRESSURE REMAINS OVER ARIZONA AND NEW MEXICO. A TROUGH OF LOW PRESSURE WILL MOVE THROUGH ON SUNDAY...BRINGING DRIER AIR IN BEHIND IT. TEMPERATURES WILL REMAIN NEAR NORMAL UNDER THE RIDGE WITH THE CLOUD COVER AND INCREASED MOISTURE. && .SHORT TERM...MOISTURE AMOUNTS TO CHANGE LITTLE OVER THE FORECAST AREA TODAY COMPARED TO YESTERDAY. ONLY CHANGE IS THAT MODELS ARE INDICATING A SLIGHT DECREASE IN 850 DEWPOINTS AND PW TODAY AS THE RIDGE EXPANDS TO OUR WEST. DO NOT THINK FLASH FLOOD WATCH IS NECESSARY AS 500MB WINDS ARE FORECAST BY ETA/GFS TO BE BETWEEN 20 AND 30 KTS. MAY STILL SEE SOME ISOLATED AREAS OF FLASH FLOODING. BEST CHANCE FOR THIS WILL BE OVER SOUTHERN MOHAVE...CLARK...AND SAN BERNARDINO COUNTIES WHERE PW REMAINS ABOVE ONE INCH. OTHER CONCERN FOR TODAY WILL BE ISOLATED SEVERE WEATHER WITH WINDS BACKING FROM 850-500MB AND SOME SPEED SHEAR AND NEG LIS EXPECTED AS WELL. JET STREAK IS FORECAST TO REMAIN OVER SOUTHERN NEVADA TODAY WITH ETA/GFS INDICATING SOME UPPER LEVEL DIVERGENCE OVER THE SOUTHERN 1/3 OF THE CWA ASSOCIATED WITH THIS FEATURE. THIS DISTURBANCE IS MOST LIKELY RESPONSIBLE FOR THE INCREASE IN CLOUD COVER CURRENTLY OCCURRING OVER SOUTHERN SAN BERNARDINO AND MOHAVE COUNTIES ATTM. INCREASED POPS TODAY AND TOMORROW TO MATCH MODEL TRENDS AND MOISTURE LEFT OVER FROM YESTERDAY. THINK BEST AREAL COVERAGE WILL BE FROM SAN BERNARDINO COUNTY UP THROUGH CLARK AND INTO LINCOLN COUNTY. MOISTURE SHOULD REMAIN IN PLACE AGAIN TOMORROW AS A SHORTWAVE TROUGH CURRENTLY OFF TO OUR WEST IS PICKED UP BY AND MERGES WITH THE MAIN TROUGH MOVING INTO THE PACNW. THIS FEATURE SHOULD AID IN KICKING OFF ANOTHER ROUND OF THUNDERSTORMS ON SATURDAY AFTERNOON AS IT MOVES THROUGH. MAY ALSO SEE CONVECTION CONTINUING TO FIRE OVERNIGHT AHEAD OF THIS FEATURE. TROUGH AXIS IS CURRENTLY EXPECTED TO MOVE THROUGH ON SUNDAY...BRINGING DRIER AIR AND ENDING THUNDERSTORM CHANCES BEHIND IT. WINDS WILL ALSO INCREASE AHEAD TROUGH AND BEHIND A WEAK COLD FRONT THAT WILL MOVE NORTHWEST TO SOUTHEAST SUNDAY NIGHT. && .LONG TERM...MODELS IN FAIR AGREEMENT FOR MONDAY THROUGH THURSDAY WITH NO MAJOR CHANGES FROM PREVIOUS RUNS. SHORTWAVE TROUGH EXITING JUST TO THE EAST MONDAY WITH MODERATE TO WEAK WESTERLY FLOW TUESDAY. BROAD TROUGH OVER THE PACIFIC NORTHWEST STILL PROGGED TO DEEPEN OVER THE FAR WESTERN U.S. WEDNESDAY AND THURSDAY. GFS AND DGEX KEEP THE AIRMASS OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT QUITE DRY THROUGH THE PERIOD WHICH LOOKS REASONABLE. SO EXPECTING MOSTLY CLEAR SKIES AND A COOLING TREND FOR MONDAY THROUGH THURSDAY WITH BREEZY CONDITIONS WEDNESDAY INTO THURSDAY. && .AVIATION....TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && DAVIS/HARRISON
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:25 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 35 min |
| Sep 10, 2:39 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 36 min |
| Sep 10, 3:12 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Sep 10, 3:34 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 41 min |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.